MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Crack (1135); Inaccurate Delivery (2339); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information: unknown/ not provided.Patient information cannot be provided due to personal data privacy legislation/policy explant date: not applicable, as lens remains implanted.Initial reporter telephone number: (b)(6).Device evaluation: product testing could not be performed as the product was not returned (the lens remains implanted).Visual inspection of the customer provided photographs show the complaint simplicity¿s cartridge with a lens stuck in cartridge, with the plunger rod overriding the lens, with part of the lens protruding from the cartridge tip.The cartridge tip was also identified to be deformed.Cartridge damage can also be observed and stress mark leading to a hole on the neck of the cartridge was identified.The hole in the cartridge is consistent with the plunger rod poking through the cartridge.Due to no product being returned for investigation, no further product evaluation could be performed.The complaint issue was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that no additional complaints were received for this po.No escalation required.Conclusion: a product deficiency has not been identified; therefore, no additional corrective actions have been initiated.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that when the doctor was screwing the preloaded intraocular lens (iol), the lens was not moving through the tip of the cartridge.Lens was partially inserted and the cartridge tip split open.Doctor took the lens out and re-inserted it through an alcon cartridge and inserter.Surgery was completed with no negative impact on the patient.However, there were three marks on the square edge of the iol.The iol remains implanted.No intervention performed.No further information available.This report is for the second lens listed on the intake form.A separate report is being submitted for the first lens involved.There were two lenses total.
 
Additional Manufacturer Narrative
Corrected data: upon further review, it was noted that section h6 was addressed inappropriately in the initial mdr report.Therefore, this supplemental filing is to correct section h6-type of investigation by adding codes 3331 and 4109.The following sections have been updated accordingly: section h6-type of investigation: 3331 section h6-type of investigation: 4109.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16632813
Report Number3012236936-2023-00742
Device Sequence Number7179807
Product Code HQL
UDI-Device Identifier05050474635913
UDI-Public(01)05050474635913(17)251129
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2025
Device Model NumberDCB00
Device Catalogue NumberDCB0000115
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2023
Supplement Date Received by Manufacturer03/28/2023
Initial Report FDA Received Date03/28/2023
Supplement Report FDA Received Date03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown